Arkiv för Matematik

  • Ark. Mat.
  • Volume 48, Number 1 (2010), 131-147.

Spherical spectral synthesis and two-radius theorems on Damek–Ricci spaces

Norbert Peyerimhoff and Evangelia Samiou

Full-text: Open access


We prove that spherical spectral analysis and synthesis hold in Damek–Ricci spaces and derive two-radius theorems.


Research supported by the University of Cyprus and Alan Richards Fellowships at Grey College (Durham) and a Blaise Pascal Award.

Article information

Ark. Mat., Volume 48, Number 1 (2010), 131-147.

Received: 30 April 2008
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2009 © Institut Mittag-Leffler


Peyerimhoff, Norbert; Samiou, Evangelia. Spherical spectral synthesis and two-radius theorems on Damek–Ricci spaces. Ark. Mat. 48 (2010), no. 1, 131--147. doi:10.1007/s11512-009-0105-5.

Export citation


  • Abramowitz, M. and Stegun, I. A. (eds.), Handbook of Mathematical Functions, 9th edition, Dover, New York, 1972.
  • Anker, J.-P., Damek, E. and Yacoub, C., Spherical analysis on harmonic AN groups, Ann. Sc. Norm. Super. Pisa Cl. Sci. 23 (1996), 643–679.
  • Bagchi, S. C. and Sitaram, A., Spherical mean periodic functions on semisimple Lie groups, Pacific J. Math. 84 (1979), 214–250.
  • Berenstein, C. A., Spectral synthesis on symmetric spaces, in Integral Geometry (Brunswick, ME, 1984 ), Contemp. Math. 63, pp. 1–25, Amer. Math. Soc., Providence, RI, 1987.
  • Berenstein, C. A. and Gay, R., Sur la synthése spectrale dans les espaces symétriques, J. Math. Pures Appl. 65 (1986), 323–333.
  • Berenstein, C. A. and Zalcman, L., Pompeiu’s problem on symmetric spaces, Comment. Math. Helv. 55 (1980), 593–621.
  • Brown, L., Schreiber, B. and Taylor, B. A., Spectral synthesis and the Pompeiu problem, Ann. Inst. Fourier (Grenoble) 23:3 (1973), 125–154.
  • Caffarelli, L. A., Karp, L. and Shahgholian, H., Regularity of a free boundary with application to the Pompeiu problem, Ann. of Math. 151 (2000), 269–292.
  • Damek, E. and Ricci, F., Harmonic analysis on solvable extensions of H-type groups, J. Geom. Anal. 2 (1992), 213–248.
  • Donoghue, W. F., Distributions and Fourier Transforms, Academic Press, New York, 1969.
  • Ehrenpreis, L., Fourier Analysis in Several Complex Variables, Pure Appl. Math. 17, Wiley-Interscience, New York, 1970.
  • Flensted-Jensen, M., Paley–Wiener type theorems for a differential operator connected with symmetric spaces, Ark. Mat. 10 (1972), 143–162.
  • Heber, J., On harmonic and asymptotically harmonic homogeneous spaces, Geom. Funct. Anal. 16 (2006), 869–890.
  • Helgason, S., Groups and Geometric Analysis. Integral Geometry, Invariant Differential Operators, and Spherical Functions, Pure Appl. Math. 113, Academic Press, Orlando, FL, 1984.
  • Kobayashi, T., Perturbation of domains in the Pompeiu problem, Comm. Anal. Geom. 1 (1993), 515–541.
  • Koornwinder, T. H., Jacobi functions and analysis on noncompact semisimple Lie groups, in Special Functions : Group Theoretical Aspects and Applications, Math. Appl., pp. 1–85, Reidel, Dordrecht, 1984.
  • Peyerimhoff, N. and Samiou, E., The Cheeger constant of simply connected, solvable Lie groups, Proc. Amer. Math. Soc. 132 (2004), 1525–1529.
  • Rouvière, F., Espaces de Damek–Ricci, géométrie et analyse, in Analyse sur les groupes de Lie et théorie des représentations (Kénitra, 1999 ), Sémin. Congr. 7, pp. 45–100, Soc. Math. France, Paris, 2003.
  • Schwartz, L., Théorie générale des fonctions moyennes-périodiques, Ann. of Math. 48 (1947), 857–929.
  • Trèves, F., Topological Vector Spaces, Distributions and Kernels, Academic Press, New York, 1967.
  • Wawrzyńczyk, A., Spectral analysis and synthesis on symmetric spaces, J. Math. Anal. Appl. 127 (1987), 1–17.
  • Williams, S. A., Analyticity of the boundary for Lipschitz domains without the Pompeiu property, Indiana Univ. Math. J. 30 (1981), 357–369.
  • Yau, S. T., Problem section, in Seminar on Differential Geometry, Ann. of Math. Stud. 102, pp. 669–706, Princeton University Press, Princeton, NJ, 1982.
  • Zalcman, L., Analyticity and the Pompeiu problem, Arch. Rational Mech. Anal. 47 (1972), 237–254.